If you look at that literature I posted on 5HTP you will see a warning about a condition called Eosinophilia-myalgia syndrome (EMS). While rare this is not that uncommon in people who do not properly use the drug. If due to dietary or metabolic reasons your body does not process enough 5htp then the development of anxiety is likely. Obviously taking 5htp brings some relief in these cases BUT 5htp has a fairly long biological half life so once your deficiency is taken care of you can build up excess in your brain which can develop into EMS. As you can see below (Compliments of Web.md) blurred vision is one of the early signs of EMS. Strong reflexes, dilated pupil sand lack of coordination are also early symptoms. The correct procedure for use of this supplement is to very slowly ramp up dose until you achieve maximum benefit. After a few days begin to very very slowly reduce dose until a minimum successful dose is found. Unluckily most work up to the most effective dose and stay there. Eventually excess builds up in the brain causing the EMS.
I am going to start a thread, probably this evening on 5htp and a couple of other related supplements.
Rare: Eosinophilia-myalgia syndrome and Neurological problems:
Abnormally sensitive reflexes.
Loss of muscle coordination.
See physician always: Neurological problems and muscle pain.
See physician if severe: Diarrhea, difficulty breathing, irregular heartbeat, loss of appetite, nausea, and vomiting.